Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 265, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 26, 2012, 4:21 PM CDT for McIntosh County, Okfuskee County, Pittsburg County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2012, 4:21 PM CDT (21:21 UTC)
- Expired
- Sep 26, 2012, 5:15 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties McIntosh County, OK, Okfuskee County, OK, Pittsburg County, OK
The radar
The Norman radar (KTLX), 116 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 26, 2:17 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -540 J/kg
- Mixed-layer LCL
- 1962 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
285
WUUS54 KTSA 262121
SVRTSA
OKC091-107-121-262215-
/O.NEW.KTSA.SV.W.0265.120926T2121Z-120926T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
421 PM CDT WED SEP 26 2012
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHWESTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
NORTHWESTERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 515 PM CDT
* AT 418 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES WEST OF
HANNA...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
SCIPIO...HANNA...RAIFORD...INDIANOLA AND VIVIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3531 9613 3532 9568 3495 9579 3504 9610
3507 9607 3509 9607 3513 9601 3515 9602
3516 9599 3528 9599 3529 9615
TIME...MOT...LOC 2121Z 282DEG 16KT 3519 9607
$$2 follow-up statements
522
WWUS54 KTSA 262127
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT WED SEP 26 2012
OKC107-262137-
/O.CAN.KTSA.SV.W.0265.000000T0000Z-120926T2215Z/
OKFUSKEE OK-
427 PM CDT WED SEP 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKFUSKEE COUNTY
IS CANCELLED...
LAT...LON 3506 9608 3509 9607 3513 9601 3515 9602
3516 9599 3529 9599 3531 9598 3532 9568
3495 9579 3504 9610
TIME...MOT...LOC 2127Z 282DEG 16KT 3518 9604
$$
OKC091-121-262215-
/O.CON.KTSA.SV.W.0265.000000T0000Z-120926T2215Z/
MCINTOSH OK-PITTSBURG OK-
427 PM CDT WED SEP 26 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN PITTSBURG AND SOUTHWESTERN MCINTOSH COUNTIES...
AT 423 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
VERNON...MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...VERNON...
SCIPIO...HANNA...RAIFORD...INDIANOLA AND VIVIAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3506 9608 3509 9607 3513 9601 3515 9602
3516 9599 3529 9599 3531 9598 3532 9568
3495 9579 3504 9610
TIME...MOT...LOC 2127Z 282DEG 16KT 3518 9604
$$795
WWUS54 KTSA 262148
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT WED SEP 26 2012
OKC091-262159-
/O.CAN.KTSA.SV.W.0265.000000T0000Z-120926T2215Z/
MCINTOSH OK-
448 PM CDT WED SEP 26 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH COUNTY
IS CANCELLED...
LAT...LON 3506 9608 3509 9607 3513 9601 3515 9602
3516 9599 3514 9591 3519 9587 3520 9580
3518 9576 3519 9574 3519 9572 3495 9579
3504 9610
TIME...MOT...LOC 2149Z 282DEG 16KT 3510 9600
$$
OKC121-262215-
/O.CON.KTSA.SV.W.0265.000000T0000Z-120926T2215Z/
PITTSBURG OK-
448 PM CDT WED SEP 26 2012
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
NORTHWESTERN PITTSBURG COUNTY...
AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCIPIO...
MOVING EAST AT 20 MPH.
STORM HAZARDS INCLUDE...
HALF DOLLAR SIZE HAIL...
WIND GUSTS TO 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...SCIPIO AND
INDIANOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3506 9608 3509 9607 3513 9601 3515 9602
3516 9599 3514 9591 3519 9587 3520 9580
3518 9576 3519 9574 3519 9572 3495 9579
3504 9610
TIME...MOT...LOC 2149Z 282DEG 16KT 3510 9600
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:24 PM CDT, 57 minutes earlier.
Area forecast discussion, Sep 26, 3:24 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 324 PM CDT WED SEP 26 2012 .DISCUSSION... EARLY MORNING THUNDERSTORMS HAVE GENERATED A WEST TO EAST BOUNDARY THROUGH THE MIDDLE OF THE FORECAST AREA NEAR INTERSTATE 40. THIS WILL BE THE FOCUS FOR THUNDERSTORMS TONIGHT. EXPECT AREAS NORTH OF THAT BOUNDARY TO FILL IN WITH WIDESPREAD PRECIP OVERNIGHT. THURSDAY THROUGH FRIDAY FEATURE RIPPLES OF ENERGY ACTING ON THE FRONTAL BOUNDARY. A REAL GOOD SHOT OF RAIN FOR PLACES NORTH OF INTERSTATE 40. FRIDAY NIGHT INTO SATURDAY BOUNDARY AND PRECIP SETTLES ON SOUTH OF THE RED RIVER. DRY SATURDAY NIGHT ON WELL INTO NEXT WEEK. GW && .PRELIMINARY POINT TEMPS/POPS... TUL 68 83 66 78 / 80 60 70 70 FSM 69 89 67 82 / 50 50 50 60 MLC 70 90 66 84 / 50 40 40 40 BVO 64 82 63 77 / 80 60 70 70 FYV 65 82 63 77 / 60 70 70 70 BYV 66 82 65 76 / 70 60 70 70 MKO 68 85 66 80 / 70 60 60 60 MIO 65 81 63 76 / 90 60 70 70 F10 69 85 66 80 / 70 60 50 60 HHW 70 91 67 87 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...05 LONG TERM....21
Hazardous weather outlook, Sep 26, 12:52 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1252 PM CDT WED SEP 26 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1251 PM CDT WED SEP 26 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...MID TO LATE AFTERNOON. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EAST-CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS WILL MOVE ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THIS AFTERNOON...MAINLY EAST OF A VINITA TO OKEMAH LINE. SOME OF THESE STORMS COULD BECOME STRONG TO SEVERE AS THEY MOVE INTO A MORE FAVORABLE ENVIRONMENT. LARGE HAIL AND STRONG GUSTY WINDS WILL BE THE CONCERN. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON ALONG OUTFLOW BOUNDARIES THAT HAVE SET UP ACROSS THE REGION DUE TO THE MORNING CONVECTION. SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD THIS EVENING AND OVERNIGHT AS A FRONTAL BOUNDARY APPROACHES THE AREA FROM THE NORTH AND THUNDERSTORMS THAT DEVELOP OVER WESTERN OKLAHOMA THIS AFTERNOON MOVE INTO THE AREA. THIS WILL LEAD TO A THREAT OF HEAVY RAINFALL ACROSS NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. GUSTY SOUTH WINDS WILL CONTINUE TODAY ACROSS PARTS OF EASTERN OKLAHOMA AND LEAD TO AN ELEVATED FIRE SPREAD POTENTIAL...MAINLY ACROSS EAST CENTRAL OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... THE FRONTAL BOUNDARY WILL GRADUALLY SHIFT SOUTH THROUGH THE WEEKEND WITH PERIODIC CHANCES OF SHOWERS AND THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED DURING THIS TIME...HOWEVER HEAVY RAINFALL WILL BE POSSIBLE AS REPEATED ROUNDS OF STORMS MAY AFFECT A PARTICULAR AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Sep 26, 3:18 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 4 NW HANNA 35.25N 95.94W
09/26/2012 E1.00 INCH MCINTOSH OK EMERGENCY MNGR
QUARTER SIZE HAIL OBSERVED AT HWY 9 AND THE INDIAN NATION
TURNPIKE.
&&
JDSLocal storm report, Sep 26, 3:35 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
335 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 5 NE HANNA 35.26N 95.83W
09/26/2012 E1.25 INCH MCINTOSH OK EMERGENCY MNGR
LAW ENFORCEMENT REPORTING HALF DOLLAR HAIL ON HWY 9 2
EAST OF SH 52. RELAYED THROUGH EM.
&&
JDSSpecial weather statement, Sep 26, 3:36 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT WED SEP 26 2012
OKZ065-066-262100-
OKFUSKEE OK-OKMULGEE OK-
336 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
WELEETKA...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...BEARDEN...
CLEARVIEW...PHAROAH...HENRYETTA AND BRYANT.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3545 9645 3545 9598 3529 9598 3528 9643
3529 9645
TIME...MOT...LOC 2036Z 272DEG 23KT 3533 9606Special weather statement, Sep 26, 4:00 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT WED SEP 26 2012
OKZ065-071-073-262130-
MCINTOSH OK-OKFUSKEE OK-PITTSBURG OK-
400 PM CDT WED SEP 26 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN MCINTOSH AND NORTHWESTERN PITTSBURG
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
AT 400 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF
VERNON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HANNA...VERNON...RAIFORD AND SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3539 9609 3538 9608 3536 9574 3502 9588
3510 9606 3512 9603 3513 9601 3514 9602
3516 9599 3528 9599 3529 9617
TIME...MOT...LOC 2100Z 280DEG 18KT 3525 9605Local storm report, Sep 26, 4:09 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL CROWDER 35.12N 95.67W
09/26/2012 E1.00 INCH PITTSBURG OK PUBLIC
&&
SAALocal storm report, Sep 26, 4:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
418 PM CDT WED SEP 26 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND GST CROWDER 35.12N 95.67W
09/26/2012 E80.00 MPH PITTSBURG OK STORM CHASER
STORM CHASER ESTIMATED 80 MPH WINDS. RELYAED BY MEDIA.
0406 PM HAIL CROWDER 35.12N 95.67W
09/26/2012 E1.75 INCH PITTSBURG OK STORM CHASER
STORM CHASER REPORTED QUARTER SIZE HAIL WITH OCCASIONAL
GOLF BALL HAIL. RELAYED BY MEDIA.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 12:19 AM CDT | Special Weather Statement | TSA | Creek | 26 min |
| Sep 26, 12:55 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee, Pawnee | 50 min |
| Sep 26, 1:47 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| Sep 26, 1:50 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 55 min |
| Sep 26, 2:22 PM CDT | Special Weather Statement | TSA | Adair | 53 min |
| Sep 26, 2:42 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Pittsburg | 63 min |
| Sep 26, 3:02 PM CDT | Special Weather Statement | TSA | Okfuskee | 28 min |
| Sep 26, 3:36 PM CDT | Special Weather Statement | TSA | Okfuskee | 24 min |
| Sep 26, 3:45 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 60 min |
| Sep 26, 4:00 PM CDT | Special Weather Statement | TSA | McIntosh | 30 min |
| Sep 26, 4:41 PM CDT | Flash Flood Warning | TSA | McIntosh | 4 hr |
| Sep 26, 4:55 PM CDT | Flash Flood Warning | TSA | Pittsburg | 4 hr |
| Sep 26, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 62 min |
| Sep 26, 6:00 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Sep 26, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 27 min |
| Sep 26, 6:10 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.